Alert archive / Oklahoma / Frost Advisories in 2008

Frost Advisory 3, NWS Tulsa, OK

April 4, 20084 counties in Arkansas; 9 counties in Oklahoma

NWS Tulsa, OK issued this frost advisory at Apr 4, 2008, 3:49 PM CDT for 4 counties in Arkansas; 9 counties in Oklahoma. It took effect at Apr 5, 2008, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2008, 3:49 PM CDT (20:49 UTC)
In effect from
Apr 5, 2008, 1:00 AM CDT
Expired
Apr 5, 2008, 9:00 AM CDT
In force
8 hr
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Rogers County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
435 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KTSA 042049
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
349 PM CDT FRI APR 4 2008

ARZ001-002-010-011-OKZ054>058-061>063-068-069-050500-
/O.NEW.KTSA.FR.Y.0003.080405T0600Z-080405T1400Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-ROGERS-MAYES-DELAWARE-CHEROKEE-ADAIR-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...CLAREMORE...
PRYOR...JAY...TAHLEQUAH...STILWELL
349 PM CDT FRI APR 4 2008

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY FOR
THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON.

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...ROGERS...MAYES...
DELAWARE...CHEROKEE...ADAIR.

HIGH PRESSURE WILL SETTLE OVER THE AREA TONIGHT RESULTING IN A
CLEAR CALM NIGHT. TEMPERATURES WILL FALL INTO THE 30 TO 35 DEGREE
RANGE ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
RESULTING IN AREAS OF FROST LATE TONIGHT AND EARLY SATURDAY
MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
3 follow-up statements
000 
WWUS74 KTSA 050219
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
919 PM CDT FRI APR 4 2008

ARZ001-002-010-011-OKZ054>058-061>063-068-069-051030-
/O.CON.KTSA.FR.Y.0003.080405T0600Z-080405T1400Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-ROGERS-MAYES-DELAWARE-CHEROKEE-ADAIR-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...CLAREMORE...
PRYOR...JAY...TAHLEQUAH...STILWELL
919 PM CDT FRI APR 4 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY
FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON.

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...ROGERS...MAYES...
DELAWARE...CHEROKEE...ADAIR.

HIGH PRESSURE WILL SETTLE OVER THE AREA TONIGHT RESULTING IN A
CLEAR CALM NIGHT. TEMPERATURES WILL FALL INTO THE 30 TO 35 DEGREE
RANGE ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
RESULTING IN AREAS OF FROST LATE TONIGHT AND EARLY SATURDAY
MORNING.

TEMPERATURES WILL FALL INTO THE 30S IN MANY LOCATIONS EVEN IN 
SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. THE NORMALLY COLDER 
LOCATIONS IN THESE AREAS COULD EXPERIENCE SOME PATCHES OF LIGHT 
FROST EARLY SATURDAY MORNING AS WELL BUT SHOULD NOT BE NEARLY 
AS WIDESPREAD AS IN THE ADVISORY AREA. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.


$$
000 
WWUS74 KTSA 050955
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
455 AM CDT SAT APR 5 2008

ARZ001-002-010-011-OKZ054>058-061>063-068-069-051400-
/O.CON.KTSA.FR.Y.0003.000000T0000Z-080405T1400Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-ROGERS-MAYES-DELAWARE-CHEROKEE-ADAIR-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...CLAREMORE...
PRYOR...JAY...TAHLEQUAH...STILWELL
455 AM CDT SAT APR 5 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING
FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON.

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...ROGERS...MAYES...
DELAWARE...CHEROKEE...ADAIR.

TEMPERATURES HAVE FALLEN INTO THE MID 30S OVER MOST OF THE
ADVISORY AREA...WITH A FEW SPOTS NEAR FREEZING. TEMPERATURES
ARE EXPECTED TO QUICKLY WARM THIS MORNING...WITH READINGS
IN THE 40S BY MID MORNING. 

$$
000 
WWUS74 KTSA 051355
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
855 AM CDT SAT APR 5 2008


.SCATTERED TO WIDESPREAD FROST WAS COMMON OVER PORTIONS
OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS EARLY THIS
MORNING. MINIMUM TEMPERATURES WERE AROUND 32 DEGREES IN
SOME LOCATIONS IN NORTHEASTERN OKLAHOMA...AND AROUND 32
DEGREES IN BENTON..CARROLL...AND WASHINGTON COUNTIES IN
NORTHWEST ARKANSAS.  

ARZ001-002-010-011-OKZ054>058-061>063-068-069-051500-
/O.EXP.KTSA.FR.Y.0003.000000T0000Z-080405T1400Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-ROGERS-MAYES-DELAWARE-CHEROKEE-ADAIR-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...CLAREMORE...
PRYOR...JAY...TAHLEQUAH...STILWELL
855 AM CDT SAT APR 5 2008

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING FOR THE
FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON.

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...ROGERS...MAYES...
DELAWARE...CHEROKEE...ADAIR.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Apr 4, 3:43 PM CDT, 6 minutes earlier.

Area forecast discussion, Apr 4, 3:43 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
343 PM CDT FRI APR 4 2008

.DISCUSSION...
CLOUDS HAVE BEGUN TO CLEAR MORE RAPIDLY THIS AFTERNOON AND THIS
TREND SHOULD CONTINUE WITH ALL AREAS BECOMING CLEAR EARLY THIS
EVENING. IT WILL BE A CHILLY NIGHT AND WILL ISSUE A FROST ADVISORY
FOR PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THE
TYPICAL COLD SPOTS WILL LIKELY DROP A BIT BELOW FREEZING BUT THE
FREEZING TEMPERATURES WILL NOT BE WIDESPREAD ENOUGH FOR A FREEZE
WARNING.

THE WEEKEND LOOKS VERY NICE AS SOUTHERLY WINDS RETURN. SOME
CLOUDINESS WILL APPEAR BY SUNDAY AS A WEAK FRONTAL BOUNDARY SAGS
DOWN TOWARDS THE AREA BUT MOISTURE APPEARS TOO LIMITED FOR
PRECIPITATION AS THIS FRONT MOVES INTO THE AREA SUNDAY NIGHT.

HAVE FOLLOWED A BLEND OF THE GFS AND ECMWF IN THE EXTENDED. THE
FRONTAL BOUNDARY WILL LIFT BACK NORTH ACROSS THE AREA MONDAY AND
MONDAY NIGHT AS A STRONG UPPER LEVEL SYSTEM APPROACHES. THIS WILL
SET THE STAGE FOR THE POTENTIAL FOR SEVERE THUNDERSTORMS MONDAY
NIGHT INTO EARLY TUESDAY.

ANOTHER SYSTEM WILL AFFECT THE AREA DURING THE LATTER HALF OF THE
WEEK. A MORE SOUTHERLY TRACK MAKES THIS ONE LOOK LIKE MORE OF A
HEAVY RAIN PRODUCER THAN SEVERE WEATHER. FRIDAY LOOKS QUITE CHILLY
WITH RAIN AND CLOUDS PERSISTING FOLLOWING THE PASSAGE OF THE FRONTAL
BOUNDARY.

STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS EXCEPT
WENT A BIT WARMER THAN GUIDANCE SUNDAY PER THE UKMET.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   38  70  49  77 /   0   0   0  10
FSM   37  70  45  75 /   0   0   0  10
MLC   38  70  50  75 /   0   0   0  10
BVO   33  70  45  77 /   0   0   0  10
FYV   29  66  41  71 /   0   0   0  10
BYV   32  66  41  70 /   0   0   0  10
MKO   37  70  45  75 /   0   0   0  10
MIO   35  68  46  72 /   0   0   0  10
F10   37  70  48  76 /   0   0   0  10
HHW   39  70  48  75 /   0   0   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FROST ADVISORY FROM 1 AM SATURDAY TO 9 AM SATURDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ061-OKZ062-OKZ063-OKZ068-
     OKZ069.

AR...FROST ADVISORY FROM 1 AM SATURDAY TO 9 AM SATURDAY FOR ARZ001-
     ARZ002-ARZ010-ARZ011.

&&

SHORT TERM...23
LONG TERM....05

PLATE

In the hours before

Local storm report, Apr 4, 11:59 AM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1159 AM CDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             7 SE STRICKLER          35.76N 94.22W
04/03/2008  E0.75 INCH       WASHINGTON         AR   PUBLIC

0419 PM     HAIL             WEBBERS FALLS           35.51N 95.13W
04/03/2008  E0.75 INCH       MUSKOGEE           OK   PUBLIC

0659 PM     HAIL             14 ESE PITTSBURG        34.64N 95.62W
04/03/2008  E0.75 INCH       PITTSBURG          OK   PUBLIC

0707 PM     HAIL             MULBERRY                35.50N 94.05W
04/03/2008  E0.75 INCH       CRAWFORD           AR   PUBLIC

0741 PM     HAIL             GAY                     33.95N 95.62W
04/03/2008  E1.00 INCH       CHOCTAW            OK   PUBLIC

0850 PM     HAIL             1 S HITCHITA            35.51N 95.75W
04/03/2008  E0.75 INCH       MCINTOSH           OK   PUBLIC

0930 PM     FLASH FLOOD      GREENWOOD               35.22N 94.26W
04/03/2008                   SEBASTIAN          AR   EMERGENCY MNGR

            SEVERAL WATER RESCUES DUE TO HIGH WATER OVER ROADWAY

1000 PM     FLASH FLOOD      MULBERRY                35.50N 94.05W
04/03/2008                   CRAWFORD           AR   PUBLIC

            SEVERAL SECONDARY ROADS FLOODED DUE TO HEAVY RAIN

1000 PM     FLASH FLOOD      GREENWOOD               35.22N 94.26W
04/03/2008                   SEBASTIAN          AR   LAW ENFORCEMENT

            SEVERAL SECONDARY ROADS FLOODED DUE TO HEAVY RAIN

&&

RBD

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:31 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian59 min
Apr 3, 7:41 PM CDTSevere Thunderstorm WarningTSAFranklin64 min
Apr 3, 9:29 PM CDTFlash Flood WarningTSACrawford, Franklin4 hr
Apr 3, 7:19 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore56 min
Apr 3, 7:57 PM CDTSevere Thunderstorm WarningTSAChoctaw48 min
Apr 3, 8:13 PM CDTSpecial Weather StatementTSALeFlore32 min
Apr 3, 8:31 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg35 min
Apr 3, 8:48 PM CDTSevere Thunderstorm WarningTSAMcIntosh37 min
Apr 4, 12:34 AM CDTSpecial Weather StatementTSAChoctaw56 min
Apr 4, 12:46 AM CDTSevere Thunderstorm WarningTSAChoctaw59 min

Nearby

Frost Advisories in Oklahoma, 2008Frost Advisories in Arkansas, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.